Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Who Should Take Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Atripla rash spreading on day 3 - quitting Atripla?

Hello,I have had a rash from Atripla starting on day 8 of treatment. Today, on day 11 the rash rash crawled up my face and I feel it might be best to give up on the Atripla. My doctor was ready to take me off it yesterday, but I wanted to give the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atripla rash results (occurs in up to 25% of cases) is severe enough to cause patients to stop taking Atripla in small subset (typically < 2%). Most often efforts are made to treat through the rash (stop for sure if very severe and/or involve... Read more »

Treating Atripla rash vs quitting Atripla

Hello,My concern is as follows. I developed a rash yesterday after 8 doses of Atripla (1st ever HIV med). The rash has spread by this morning to most of my body except lower legs and lower arms, but neck is affected. I went to my HIV specialist and...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for your question, sorry I did not get to it sooner, and I hope that you are doing well.Sometimes we can treat through a mild rash with Atripla (it is mostly the efavirenz part that causes the rash). I agree with your doctor that if it... Read more »

New to Atripla (ATRIPLA SIDE EFFECTS, 2010)

Hi Dr. BobI was diagnosed with HIV back in 2004 and just started taking Atripla about a month ago. I am adjusting to the side effects, but the two main ones that are not really improving are weird bouts of depression that come and go during the day...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Shaunn,Since this is your first regimen, chances are there are a number of other very good treatment regimen options for you. (A resistance test would be helpful in selecting antiretrovirals to be included in your regimen.) Almost all... Read more »

Atripla for graveyard shift workers (ATRIPLA SIDE EFFECTS)

Hello, I work a 12hr overnight shift and was placed on Atripla. I have been on this regiment for only 5 days now and take it during the mornings before bedtime. I still have dizziness, and fatigue, after having 5 - 6hrs of sleep and also during the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Since this is a one pill once per day regimen, you can try adjusting the time you take Atripla to see if this mitigates the side effects. Many people have similar complaints when starting an efavirenz-based regimen. (Efavirenz is one of the... Read more »
Connect With Others

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Looking for info on Atripla

Posted by rickincattco, 4 Replies
Hello all,
Can some please tell me about the new drug Atripla (in plain english). I have seen a few references to it and I would like to know more aobut it. Is it a combination of other drugs out nnow or something totally new. I dont see my Doc again... Read more »

Anyone else on Atripla?

Posted by verrucktpj, 2 Replies
How long on the dizzies last when starting Atripla? I've been on it for about 7 weeks? Read more »

need info on Atripla

Posted by dcboy20, 5 Replies
just test postive docter said i should consider Atripla what side-affect should I expect please give me your honest feeling Read more »